HELPPPP MEDS NOT WORKING

Discussion in 'Fibromyalgia Main Forum' started by Jordane, Mar 25, 2006.

  1. Jordane

    Jordane New Member

    Can anybody suggest a good pill to help me.
    Seriously.I am on a fast track down again.Had a break down this summer past.The shrink put me on Remeron,started with 15mg.Then up to 30,then 45.Now my doc has put Amitriptyline with it to help.I dont want to fall apart again.But its rough!!!
    Have been seeing this dr.,that dr. for most of my adult life.Trying to live past my past.I am a Surviver of Sexual Abuse,from my family and others,as a child.And I am not looking for pity,honest.But that alone is enough to deal with.Now this DD.
    I can feel the overload coming on.Between the pain,the sickness,and all the other crap,( flashbacks).I am really feeling like my nutty peanut butter.Lumpy and mushy.
    So ANY suggestions you can give me would be great.
    I am working hard to get off the pity train.There are soooo many others much worse than I am,and God Bless Them All.
    Thanks so much for listening to me go on and on.God Love You.
    From a weak kneed soul
    Jordane
  2. Pianowoman

    Pianowoman New Member

    I have just finished reading a book by Belleruth Naparstek called 'Invisible Heros Survivors of Trauma and How They Heal' It is very easy reading. There has had great success with guided imagery in PTSD and she discusses how. She has made specific guided imagery tapes for PTSD as well as many other things like pain, depression, CFS/FM. You can fidn these at the health journeys website or on Amazon.

    I'm sure you are working hard to get over this and I hope you find your way. There is lots of support and prayers here for you.

    Kathy.
  3. AnneTheresa

    AnneTheresa Member

    Perhaps some new and different medication will help.

    When I went through a similar episode (and was not being helped by remeron) my doctor put me on zyprexa. It helped me through the worse of it and when I felt able to come of the medication (after about 1.5 years)it was not difficult to wean off it a bit at a time.

    Counseling - short or long-term - may give some you some peace and the practice of mindfulness (living in the present)may also be helpful.

    My heart goes out to you as I know how difficult it is to recover from such trauma. But, recovery is possible and, even though the memory of the experience will always be with you, there are ways to decrease the hold it has on you.

    There is some interesting research being done on how to help people 're-file and re-process' traumatic memories so that the memories lose their intensity and fade to the same extent that other memories do.

    Apparently, we 'file' traumatic memories alongside the emotional content (and the brain's chemical response) of the experience and so when the experience is brought to mind, the body's fight or flight chemistry kicks in the same way it did with the initial experience. That's why the memories seem like re-living the experience (flashbacks).

    I'm sure you understand this 'brain-stuff' as well or better than I do and I don't mean to tell you what's elementary (my dear Watson). I just find it an exiting field of study, except of course for the horrific things that bring about PTSD in the first place.

    Because you can sense the 'overload' coming on, you can likely (with the support of your doctor) prevent a breakdown similar to the one you had in the summer. It's good that you have such insight into the process and can use the impending feeling of overload as an early warning that you need interrupt the cycle (with such things as extra rest, counseling, stress reduction, medication).

    So, instead of letting the feeling of 'overload' frighten you, you can consider it a friendly little nudge reminding you to take control of your mental health by interrupting the cycle. (That's what I do.)

    God bless you and please keep in touch via the message board. I'll say a little prayer for you and trust God to hold you in his arms until the storm passes.

    Love,
    Anne Theresa
  4. Cromwell

    Cromwell New Member

    I just started on the amtryptiline after much advice from those here and it seems to be helping. It can make me a bit irritable.

    I will tell you what I used to tell my clients.


    Look at your life as a book, you read that one bad chapter, don't keep going back and re reading it, turn the page and start a new chapter. You own your own life, don't let them continue to steal it from you.


    I know this is easier said than done, but if you keep going over that past abuse you are getting re abused over and over. Plus people abused by family are dealing without family support too, another biggie even without any abuse.

    This means that they, the brutal ones, are winning all the time. Just say NO.

    It is a hard climb to be sure. It is the feeling of self worth that is hard to get back, so you must love yourself first, no matter what and then try and move along as I know you are trying so hard to do. It will come in time.

    Hang in there.


    Hope the new med works. Love Anne C
  5. Jordane

    Jordane New Member

    Your words of comfort and support means more than I could ever express.Thanks Kathy,I will ask my Dr. about Zyprexa,see if it would work for me,I will also check the websites.
    Thanks Anne T.,perhaps I will get back to the counselling,sometimes it gets too strong ,and you have to step away for awhile.But I also know that avoidance isnt healthy either,at least my head knows,to get the rest of me to agree.
    Thanks Anne C.,It is true,by allowing the memories to take over I am getting reabused over and over.That God blessed cycle.I will really try to work on it.
    I am so sorry and also embarrassed that I just opened up and spewed it all out.I really dont normally do it. There are very few people who know of my past.I have kept it to myself because of my shame.
    You have all been so kind to me,a stanger to you all.They say Gods Angels walk the earth,meeting you all here as I have.I truly believe it.
    God Bless You and keep you in His care.
    Jordane